Drought, Archer
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
With a lack of rainfall, severe drought spread across the rest of western north Texas and extreme drought expanded across much of the area as well.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With a lack of rainfall, severe drought spread across the rest of western north Texas and extreme drought expanded across much of the area as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 10:18 PM CST, 1 hour 42 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1018 PM CST Sun Dec 31 2017 .DISCUSSION... && .AVIATION... Northeast winds will slowly diminish through the night and VFR conditions will persist until 020600. && .PREV DISCUSSION... /issued 606 PM CST Sun Dec 31 2017/ DISCUSSION... AVIATION... MVFR ceilings are expected to move south of SPS later tonight; otherwise, TAF sites will be VFR. North winds will persist, but speeds will diminish Monday morning. PREV DISCUSSION... /issued 329 PM CST Sun Dec 31 2017/ DISCUSSION... Low clouds across far southern Oklahoma and western north Texas will continue erode through the afternoon and early evening. Meanwhile, a breezy northerly wind will continue through at least sunrise Monday before diminishing some. Therefore, very cold wind chill values will result as temperatures fall into the single digit and lower teens overnight. Mid and high clouds will increase late Monday into Tuesday as a shortwave trough approaches the southern Plains from the northwest. Another quick moving trough will skirt the area late Tuesday into Wednesday. An associated cold front will move through the area during the day Wednesday, but most of the cold air will remain well north and east of the area. The wind will briefly shift back to the south on Thursday before another front moves across the southern Plains on Friday. Near average temperatures and dry weather are expected for the start of next weekend with perhaps a chance of rain by late Sunday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 5 19 9 24 / 0 0 0 10 Hobart OK 5 20 8 25 / 0 0 0 0 Wichita Falls TX 9 24 11 26 / 0 0 0 10 Gage OK 0 19 5 27 / 0 0 0 0 Ponca City OK 1 16 4 24 / 0 0 0 10 Durant OK 12 25 14 30 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Wind Chill Advisory until noon CST Monday for OKZ004>048-050>052. TX...Wind Chill Advisory until noon CST Monday for TXZ083>090. && 14/09/09
Hazardous Weather Outlook National Weather Service Norman OK 716 PM CST Sun Dec 31 2017 OKZ004>048-050>052-TXZ083>090-020130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 716 PM CST Sun Dec 31 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Cold... Tonight, most locations will see wind chill values drop down to between 5 below zero and 15 below zero. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Cold... Monday morning, dangerously cold conditions will continue with wind chill values ranging from 5 below to 15 below. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, January 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 733621, 733622, 733623, 733624, 733625, 733626, 733627, 733628.